24 hour Pet Hospital, Animal Accident Emergency, Animal Emergency, Animal Hospital, Cat, Cat tips, Pet Emergency, Uncategorized

Dr Yenny Indrawirawan, Tramadol toxicity in a cat

Dr Yenny

Dr Yenny Indrawirawan BAnimSc, BVSc, MANZCVS (ECC) 

RESIDENT VET

Animal Accident and Emergency, Melbourne, Victoria, Australia

Dr Yenny Indrawirawan has had a paper published in the Journal of Feline Medicine and Surgery

 

Tramadol toxicity in a cat: case report and literature review of serotonin syndrome

Overview: Tramadol toxicity has not previously been reported in a cat.

Case summary: This report describes the clinical signs, diagnosis and treatment of tramadol toxicity, manifesting as serotonin syndrome, in a cat in Australia.

Practical relevance: For any cat with suspicion of serotonin syndrome, in particular secondary to tramadol overdose, it is recommended that decontamination, monitoring and supportive care are instituted as soon as clinical signs develop. Prolonged hospitalisation may be required in the event of a severe overdose.

Literature review: The literature relating to the pharmacology of tramadol and tramadol overdose, clinical manifestations of tramadol overdose, and serotonin syndrome in cats, humans and dogs is reviewed. Recommended treatment for tramadol overdose and serotonin syndrome is also discussed.

If you would like a copy please contact Dr Yenny Indrawirawan via  Email: y.indrawirawan@animalemergency.com.au

Animal Accident  Emergency Logo 2013

www.animalemergency.com.au

Advertisements
Standard

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s